MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*VASC LIN STAP RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*VASC LIN STAP RELOAD; STAPLE, IMPLANTABLE
Model Number XR30V
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # u5c040.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional information received: since xr30v only staples, could you please provide more details of device malfunction (xr30v)? staples didn't come out properly although he followed steps to use.After switching to a new cartridge after two firings, the problem was solved.According to the interview with the surgeon, he was able to fire the device, and staples were deployed.However, some of the staples were missing from the staple line although he thought most of the staples were there.Some of the staples were appeared to be b-formation, and others were forming b-shape.
 
Event or Problem Description
It was reported that during open lobectomy procedure, proper cutting was not achieved for each firing.After switching to new products, the problem was solved.No harm on a patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/19/2021.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample revealed that the xr30v reload (a) arrived with no apparent damage and fully loaded with staples.The reload was tested for functionality with a test device.The device fired and formed all the staples as intended.The device fired without any difficulties, the staple line was complete, and the staples meet the staple form release criteria.Batch records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: before firing, check to ensure the retaining pin is seated in the anvil.If the pin is not properly positioned, staples may not form properly, which may result in leakage or disruption of the staple line.The event described could not be confirmed as the reload performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12066940
Report Number3005075853-2021-03545
Device Sequence Number16997220
Product Code GDW
UDI-Device Identifier10705036013457
UDI-Public10705036013457
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2025
Device Model NumberXR30V
Device Catalogue NumberXR30V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date07/19/2021
Patient Sequence Number1